Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 164, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2002, 4:40 PM CDT for Lincoln County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 2, 2002, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WUUS54 KOHX 022140 SVRBNA TNC103-022215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF FAYETTEVILLE...MOVING SOUTHWEST AT 20 MPH. SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ LAT...LON 3512 8681 3502 8664 3514 8642 3533 8657
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT TUE JUL 2 2002 SCATTERED THUNDERSTORMS DEVELOPED OVER PARTS OF MIDDLE TENNESSEE THIS AFTERNOON, AND RADAR INDICATED THAT A FEW BECAME SEVERE. OUTSIDE OF THUNDERSTORM AREAS, WEATHER REMAINED HOT AND HUMID, WITH TEMPERATURES MAINLY IN THE LOWER AND MIDDLE 90S. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVERAL DAYS AND, ACTUALLY, FOR THE NEXT WEEK AS WELL. EXTENDED MODELS TRY AND ALTER OUR WEATHER PATTERN EARLY NEXT WEEK, WITH A TROF DIGGING OVER THE EASTERN U.S. AND A COLD FRONT DROPPING THROUGH TENNESSEE. HOWEVER, WITH A MONSTER RIDGE STILL PARKED OVER OUR AREA THROUGH LATE THIS WEEK, AM HESITANT TO GO FOR A BIG PATTERN CHANGE LATE IN THE PERIOD. THUS, WILL KEEP PERSISTENCE RUNNING THROUGH NEXT TUESDAY. BNA BB 072/094 072/094 072 19332 CSV BB 066/087 066/088 066 19332 .BNA...NONE. 19
In the hours before
Local storm report, Jul 2, 12:45 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1245 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 PM MONTEAGLE TN 1.00 INCH HAIL
07/02/02 GRUNDY REPORTED BY MONTEAGLE PDLocal storm report, Jul 2, 2:00 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
200 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM CLARKSVILLE TN 58 MPH TSTM WIND GUST
07/02/02 MONTGOMERY EMA REPORTED TREE LIMBS
WERE BLOWN DOWN NEAR AUSTIN
PEAY UNIV.
0206 PM NOLENSVILLE TN .75 INCH HAIL
07/02/02 WILLIAMSON CHANNEL 2 REPORTED DIME
SIZE HAIL AT NOLENSVILLE.
0225 PM SOUTHEAST SECTION TN 60 MPH TSTM WIND GUST
07/02/02 DAVIDSON CHANNEL 2 REPORTED
NUMEROUS TREES DOWN ON
NOLENSVILLE RD.
0225 PM NORTHEAST SECTION TN 60 MPH TSTM WIND GUST
07/02/02 WILLIAMSON CHANNEL 2 REPORTED
NUMEROUS TREES DOWN ON
NOLENSVILLE RD. TREES WERE
ONE FOOT IN DIAMETER.
JAOLocal storm report, Jul 2, 3:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
335 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM WOODBURY TN WIND DAMAGE
07/02/02 CANNON SPOTTER REPORTED 3 INCH
DIAMETER TREE WAS BLOWN
DOWN.
JAOLocal storm report, Jul 2, 3:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
341 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM WOODBURY TN WIND DAMAGE
07/02/02 CANNON SPOTTER REPORTED NUMEROUS
TREES WERE DOWN. THERE WAS
SOME ROOF DAMAGE TO HOMES
AND DAMAGE TO A CHURCH JUST
WEST OF WOODBURY.
JAOLocal storm report, Jul 2, 3:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT. . . .CORRECTED FOR TIME OF REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
341 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM WOODBURY TN WIND DAMAGE
07/02/02 CANNON SPOTTER REPORTED NUMEROUS
TREES WERE DOWN. THERE WAS
SOME ROOF DAMAGE TO HOMES
AND DAMAGE TO A CHURCH JUST
WEST OF WOODBURY.
JAOLocal storm report, Jul 2, 4:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
433 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM GLADEVILLE TN WIND DAMAGE
07/02/02 WILSON EMA REPORTED TREES AND
POWER LINES WERE DOWN.
0430 PM 9.3 SW LEBANON TN 1.50 INCH HAIL
07/02/02 WILSON EMA REPORTED WALNUT SIZE
HAIL AT CEDARS OF LEBANON
STATE PARK.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Jul 2, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
| Jul 2, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 2, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 2, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Jul 2, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 47 min |
| Jul 2, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jul 2, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 47 min |
| Jul 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 31 min |
| Jul 2, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | White | 42 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jul 2, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 42 min |
| Jul 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Jul 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jul 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jul 2, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 49 min |
| Jul 2, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.